Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Calletra and neuropathy
Mar 6, 2003

Hello Docs, when I was first diagnosed I was put on Combivir only as I was pregnant. This was later changed to Videx, stocrin and zerit as my viral load was not going down. With this new regimen my load went down to undetectable and my CD4 count went up to 600. Then I started experiencing severe peripheral Neuropathy and was advised by my doctor to stop my medication. After not taking medication for 4 months I have now been put on Calletra and stocrin. I've been taking them for 3 weeks and I am experiencing Peripheral neuropathy again (in my right leg). Could this be from the medication or from the Hiv itself since I went for 4 months without any medication?

Response from Dr. Boyle

Since neither Kaletra (lopinavir/ritonavir) nor Stocrin (efavirenz) are associated with peripheral neuropathy, I think that you are likely to be correct that the recurrence of your peripheral neuropathy is related to a resurgence of HIV. It is also possible that the cause of the problem is not peripheral neuropathy since you describe it as occurring in your right leg only when it is generally bilateral (in both sides) and distal (in the feet). I would ask your doctor to have another look and confirm that this is peripheral neuropathy and not something else. If it is peripheral neuropathy you might ask about treatment, since some medications can reduce the pain significantly.



Previous
lump in the groin
Next
Failed regimens

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement